MAUDE Adverse Event Report: ANGIODYNAMICS XCELA POWER INJECTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS XCELA POWER INJECTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 60M701532
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is not available for return to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
1st event reported via (b)(4), 1317056-2021-00144.4th of 8 reported events: a territory manager reported an end user had an issue with a can 5f dual xcela picc - (b)(6) kit.It was reported that there was a discoloration of the picc lumen.On visual inspection, one lumen of the picc noted to be cloudy or discolored white/grey.The lumen was known to have had undiluted etoposide infused within.The picc was removed from the patient and replaced with a new of the same device.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.It was indicated the reported device is not available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (h96560m7015321) in order to ascertain the last three lots shipped to the reporting customer in the six (6) months prior to the procedure date.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Reference (b)(4).Correction to section h10: ammended upn number from h96560m7015311 to h96560m7015321.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.Pictures were provided showing extension tubing is cloudy in appearance.The customer's reported complaint description is confirmed based on pictures provided; however, as no complaint sample was returned for evaluation, a definitive root cause for the event cannot be determined.A potential root cause for the discoloration may be the result of the chemical/medicine that the customer was injecting through the catheter.In lieu of a reported lot number, a ship history report (shr) was generated for item number (h96560m7015311) in order to ascertain the last three lots shipped to the reporting customer in the six (6) months prior to the procedure date.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description is confirmed based on the pictures provided.Complaint samples for same issue from same customer were returned per (b)(4) (reference reports: 1317056-2021-00144, 1317056-2021-00152, 1317056-2021-00153, and 1317056-2021-00165, respectively).The customer's reported complaint description of cloudy extension tubing is confirmed based on evaluation of returned picc complaint samples.The extension tubing was sectioned, and it was observed that a sticky film was present on the inside surface that could be wiped off with isopropyl alcohol, leaving the extension tubing clear with no evidence of degradation.The composition of this film is unknown, however, based upon the absence of any damage to the extension tubing underneath the film, it appears to be a residue or precipitate from the infused drugs.Based on the sample analysis, these devices did not malfunction.It is possible that the film observed on the id of the extension tubes was the result of instability of the etoposide mixture used/infused causing the drug to precipitate from solution as the observed film.The most likely root cause for the discoloration is drug precipitate.This is an issue of customer use of the picc for a specific patient population drug therapy and not a picc device malfunction.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA POWER INJECTABLE PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key12362623
Report Number1317056-2021-00154
Device Sequence Number11731032
Product Code LJS
UDI-Device IdentifierH96560M7015321
UDI-PublicH96560M7015321
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60M701532
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/17/2021
08/31/2021
10/28/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date08/25/2021
08/31/2021
10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1